Group photo
Author:
INFOBABE's Photo INFOBABE Posts: 62
5/14/12 11:34 A

My SparkPage
Send Private Message
Reply
As far as medication is concerned I think it is a personal choice and we should weigh the options of how much we think we are suffering. Weight gain is serious as can lead to diabetes and fatigue so you can't enjoy life so much. However if you quality of life is going down hill due to your nerves or you have a true imbalance going on or a personal battle medication can help you. I personally think 8-9months or a year is long enough to be on medication as it loses it's effetiveness or you get used to it and it quits working. I am not a doctor however as to the post below never stop your medication suddenly. It can cause seisures, stroke, permanent skips in your heart rhythem, muscle twitches, and other damages to your brain. If you have stopped taking meds I hear massive amounts of Omega three vitamins help with the withdraw. If you suffer from any of the things like anxiety and depression the best advice I have been given is to push yourself to exercise, socialize, and go to church. Forgive, be gentle with yourself, and don't be afraid to reach out to the professsionals, doctor's, and family for help. Do not expect others to understand. It is your dark night of the soul, do some soul searching and don't give up.

Whether you think that you can, or that you can't, you are usually right.
-Melissa


Total SparkPoints: 0
0
24
49
74
99
SparkPoints Level 1
TRAINERTRISH's Photo TRAINERTRISH Posts: 48
5/13/12 8:24 A

My SparkPage
Send Private Message
Reply
I was on Paxil since my husband returned from Iraq, with PTSD and TBI (Traumatic Brain Injury). Having to deal with his issues, caused me to need help. At that time, we had 4 children still at home, and I had to deal with all of it!

After having lost 50 lbs BEFORE Paxil, I gained every bit of it, and more, back! About a month ago, I weaned myself off the Paxil. The weight gain was my major issue. I was put on Celexa for a couple of months. I lost weight, but it wasn't helping my mental issues.

So, now, being off the Paxil for about 6 weeks, I'm more stressed, but the weight is SLOWLY coming off!

I am a Personal Trainer, who looks like a client, more than a Trainer! I'm joining the loca gym.
What I suggest that Post Med (or anyone who is having issues losing weight) is to strength train...aka lift weights! Muscles: 1. take up less area than fat....1 lb of fat is the same weight as 1 lb of muscle...BUT....the muscle is denser, and smaller! 2. Muscles take more calories to maintain....where as fat doesn't require any calories! 3. Strength training helps burn calories several hours AFTER your workout is done!

I'm down about 8 lbs since coming off the Paxil....about 6 weeks ago! This is NOT enough for my personal goal! But I'm 1 lb away from my first "mini goal"! Hoping to get there today!!
Happy Mother's Day to all!

Trish Rumsey
NASM Certified
Personal Trainer
My Motto:
*Stronger Every Day!*


 current weight: 171.6 
199
188
177
166
155
K2THELA's Photo K2THELA Posts: 6
4/23/12 6:29 P

My SparkPage
Send Private Message
Reply
I was put on Paxil. I have been severly depressed and have had panic attacks since I lost my daughter in August 2011. They tried me on lexapro, I gained some weight. I did not like the drug so I stopped taking it. Panic attacks got worse in Jan. They started me on Paxil. I have gained 25lbs! Ugh. It made me more depressed. I ate more. And never exercised. I flipped throught the channels and Dr. Ox was talking about this very same issuse. SSRI's cause the average person to gain 25-30 lbs. He said it slows your metabolism and makes it harder for your body to feel full, so therefor you eat more. I stopped taking it a week and half ago. I am the heaviest I have ever been. So I have started exercising and eating better and hoping for some serious results! I am reading about natural vitamins and things to help depression and hopefully they help. I would think exercising is going to help get your metabolism back up to speed! Dr. Oz also suggested to use a lot of cayenne pepper it will help speed up your metabolism.

"Progress always involves risks. You can't steal secondbase and keep your foot on first."


 Pounds lost: 0.0 
0
13.75
27.5
41.25
55
LANIDOLL's Photo LANIDOLL Posts: 179
2/22/11 1:41 P

My SparkPage
Send Private Message
Reply
I don't think you should go off Prozac cold turkey - it's not good for other things in your body, there should be some doctor consultation involved. Yes, I agree if not eating right / exercising can cause issues with or w/o meds, but I found that tinier infractions caused bigger problems which made me not want to try too hard. Good luck with all of this and let me know how it goes.

Helane
2011 Spring 5%
Butterflies EL


 Pounds lost: 0.0 
0
10.5
21
31.5
42
DEEO12's Photo DEEO12 SparkPoints: (28,690)
Fitness Minutes: (20,232)
Posts: 1,550
2/22/11 7:55 A

My SparkPage
Send Private Message
Reply
I am not sure either as I have never been on this medication. But I have heard you eat alot more on it. So if you are off it and eating the right healthy foods, I am sure you will lose the weight also get some daily exercise in even if it is just a short walk.

I know on Prozac you can lose weight or at least I have. Very slowly though. I find the reason I have a hard time keeping it off is the same as when I didnt take the meds. I stopped eating healthy and exercising.

However as of last week. I went off the prozac cold turkey but not because of the weight. I too am wondering if the weight will fall off easier now. But again it did come off when I was doing everything right.

♥��.�*�) ♥��.�*�) ♥��.�*�)

Fat I Am Going To Burn You I Promise♥��.�*�) ♥��.�*�) ♥��.�*�)
EDT ♥��.�*�) ♥��.�*�) ♥��.�*�)


 current weight: 160.8 
224
203
182
161
140
LANIDOLL's Photo LANIDOLL Posts: 179
2/21/11 8:55 P

My SparkPage
Send Private Message
Reply
I'm sorry that I can't help you with this answer, but I'd really like to know too. I'm in the process of weaning off Prozac (the generic equiv) and during the time I was on it there was a substantial gain. Part of this was the way I was eating, but no matter what it was HARD to lose anything. Unfortunately, several years have passed since I originally started and I will now have to deal with an older metabolism even w/o meds.

Please keep me in the loop if you find out anything, and I'll do the same for you. Good luck on your journies.

Helane emoticon

Helane
2011 Spring 5%
Butterflies EL


 Pounds lost: 0.0 
0
10.5
21
31.5
42
JENNXOXO87 Posts: 7
2/21/11 6:23 P

My SparkPage
Send Private Message
Reply
I started taking Zoloft in March of 2010, by June I began to notice I was gaining a little weight. It wasn't until late November of 2010 that I realized I had gained a total of 30 lbs in just 6 months. I slowly stopped the medication and now I'm working on losing the weight. Anyone out there facing the same problem? How long does it take for metabolism to return to normal and for the weight to come off? Any advice would be greatly appreciated. Thanks!

 Pounds lost: 2.0 
0
7.5
15
22.5
30
Page: 1 of (1)  

Report Innappropriate Post

Other Beating the odds/unwanted weight gain due to meds Introduce Yourself to Team Forum Posts

Topics:
Last Post:

Related Topics: The Most Accurate Way to Measure Your Metabolism  

Thread URL: https://sparkrecipes.sparkpeople.com/myspark/team_messageboard_thread.asp?board=-1x19706x40076490

Review our Community Guidelines